Alert archive / Georgia / Freeze Watches in 2022
Freeze Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Oct 17, 2022, 3:15 AM EDT for 31 counties in Georgia. It took effect at Oct 19, 2022, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 17, 2022, 3:15 AM EDT (07:15 UTC)
- In effect from
- Oct 19, 2022, 12:00 AM EDT
- Expired
- Oct 18, 2022, 3:34 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
All 31 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Oct 17, 1:30 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 17, 1:30 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 130 AM EDT Mon Oct 17 2022 ...New 06Z Aviation Discussion... .SHORT TERM... (This evening through Monday) Issued at 302 PM EDT Sun Oct 16 2022 After a cool start to the day, temperatures will top out in the lower 80s to mid-80s across much of the CWA outside of the cooler higher terrain of far north Georgia. Mid- and upper-level cloud cover will increase through the evening and overnight as a cold front moves into north Georgia. Isolated to scattered showers are expected across our far northern counties this evening and overnight where a thin corridor of low- and mid-level moisture will accompany the front. Capping thunder at just a slight chance as progged MLCAPE remains <500 J/kg. A few gusty showers and/or storms (non-severe) cannot be ruled out as progged bulk shear is 35-40 kts. Daytime heating tomorrow (Monday) could help generate additional isolated showers and storms across portions of central Georgia as the front pushes through the rest of the CWA. Forecast rainfall totals remain low at 0.1-0.3 inch. Sustained winds at 10-20 mph with gusts at 20-30 mph are expected through the day tomorrow associated with the aforementioned FROPA. Gusty winds look to persist into the first part of the Monday-into-Tuesday overnight period across the northeast Georgia mountains with gusts up to 40 mph possible at the highest peaks. This will be something for subsequent shifts to keep an eye on, but suspect that these 35+ mph gusts will be too isolated to warrant a Wind Advisory. Will also need to monitor for Fire Danger Statement criteria being met on Monday afternoon and evening in areas where dry fuels are coupled with sufficiently high sustained winds and/or gusts. The Freeze Watch for late Monday night into Tuesday morning that was previously issued has been expanded to include the top two rows of north Georgia counties, where lows are forecast to drop into the lower 30s and even mid-20s to upper 20s in the higher terrain. Will almost certainly see this Watch upgraded to a Freeze Warning by the overnight shift. Across the remainder of the CWA, Tuesday morning lows will generally range from the mid-30s to mid-40s. Patchy frost will be possible in areas of far north Georgia that are well-sheltered from the aforementioned breezy to gusty post-front conditions. Martin && .LONG TERM... (Tuesday morning through next Saturday) Issued at 302 PM EDT Sun Oct 16 2022 Forecast period largely dominated by the abnormally cool and dry airmass thanks to a high amplitude upper longwave trough setting up shop over the eastern CONUS. Currently have a Freeze Watch in effect for far north GA beginning Tuesday morning, then expecting freezing concerns more widespread and further south both Wednesday and Thursday mornings. Frost potential may be a bit hard to come by for Tuesday and Wednesday mornings given some enhanced gradient NW winds, though Thursday morning looks to have winds lax and should support development. Temps Friday morning look to be several degrees higher so for now looks like freezing potential is limited more to the far NE mountains with some frost possible in other locations. There's been some inconsistency with model solutions on if another piece of energy digs south into the area by Fri/Sat that could cut off from the main trough and some previous runs had it advecting some moisture into the area from the east, but now looks to be a drier solution with us potentially transitioning to more zonal flow and possibly even some southerly fetch component. We may even get back to near normal max temps Saturday. Aside from the aforementioned freeze/frost concerns and likely upcoming associated product issuances, given the expected dry conditions and low resultant RH values, fire danger criteria could be met across portions of the area Tuesday through Friday. With the increased winds Tuesday, we cannot rule out even a Red Flag Warning being warranted. Baker && .AVIATION... (06Z TAFS) Issued at 129 AM EDT Mon Oct 17 2022 BKN200 CIGS are expected through the TAF period. Conditions are expected to remain VFR although some MVFR CIGs could be possible shortly after the 12Z TAF issuance. Winds will be WNW at less than 5 kts and will gradually become more northerly after 12Z. //ATL Confidence...Avi Update... Medium to high on CIGS High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 39 58 34 60 / 0 0 0 0 Atlanta 39 54 34 57 / 0 0 0 0 Blairsville 27 48 25 52 / 0 0 0 0 Cartersville 34 53 30 57 / 0 0 0 0 Columbus 43 59 35 62 / 10 0 0 0 Gainesville 36 54 34 58 / 0 0 0 0 Macon 43 61 34 63 / 10 0 0 0 Rome 36 55 32 59 / 0 0 0 0 Peachtree City 36 54 32 59 / 10 0 0 0 Vidalia 50 64 39 64 / 20 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Tuesday morning for GAZ001>009-011>016. && SHORT TERM...Martin LONG TERM....Baker AVIATION...Vaughn
Hazardous weather outlook, Oct 16, 10:07 PM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1007 PM EDT Sun Oct 16 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1007 PM EDT Sun Oct 16 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Temperatures will fall below freezing across the northern portions of Georgia overnight Tuesday, Wednesday and Thursday. Given these circumstances a freeze watch has been issued for far north Georgia from late Monday night through Tuesday morning. These same overnight lows will bring the potential for frost to sensitive vegetation Wednesday and Thursday. Agricultural interests should monitor the forecast for updates about any freeze/frost products. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:15 AM EDT | Freeze Warning | FFC | Carroll, Catoosa, Chattooga, Dade, Dawson, Fannin and 13 more | 32 hr |
| Oct 17, 3:07 PM EDT | Fire Weather Watch | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 39 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.